Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 27, 2014, 8:13 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2014, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 27, 2014, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 159 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:30 PM EDT | FLASH FLOOD | 1 Wsw Albemarle, NC | SALISBURY AVENUE NEAR HIGHWAY 52 IMPASSABLE DUE TO STANDING WATER. |
| Jun 27, 8:30 PM EDT | FLASH FLOOD | 2 W Badin, NC | FLOODING REPORTED ON AIRPORT ROAD NEAR AVIATION DRIVE CLOSE TO THE STANLY COUNTY AIRPORT. |
| Jun 27, 8:30 PM EDT | FLASH FLOOD | Albemarle, NC | NORTH 2ND STREET NEAR SHANKLE STREET IMPASSABLE DUE TO STANDING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
544
WGUS52 KRAH 280013
FFWRAH
NCC123-167-280315-
/O.NEW.KRAH.FF.W.0017.140628T0013Z-140628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1115 PM EDT
* AT 810 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING TORRENTIAL RAIN ACROSS THE WARNED AREA. ONE TO TWO
INCHES OF RAIN HAS ALREADY FALLEN...WITH ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES POSSIBLE THROUGH 1000 PM. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY...ESPECIALLY IN ALBEMARLE...
NEW LONDON...AND BADIN WHERE THE HEAVIEST RAIN HAS FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...PLYLER...LOCUST...NORWOOD...
BADIN...OAKBORO...STANFIELD...MOUNT GILEAD...RICHFIELD...NEW
LONDON...PEKIN...LAKE TILLERY...FISH TALES MARINA...MORROW MOUNTAIN
STATE PARK...FINGER...UWHARRIE HAVEN...ELDORADO...WHIP-O-WILL
CAMPGROUND AND PINEHAVEN MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3549 8030 3551 7984 3518 7983 3514 8006
3517 8011 3519 8011 3519 8013 3517 8013
3517 8015 3515 8017 3516 8020 3516 8023
3521 8025 3517 8035 3519 8051
$$
VINCENT3 follow-up statements
392
WGUS72 KRAH 280110
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT FRI JUN 27 2014
NCC123-167-280315-
/O.CON.KRAH.FF.W.0017.000000T0000Z-140628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-MONTGOMERY NC-
910 PM EDT FRI JUN 27 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
STANLY AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 910 PM EDT...DOPPLER RADAR INDICATED THE HEAVIEST RAIN HAS
SHIFTED INTO SOUTHWEST PORTIONS OF STANLY COUNTY...INCLUDING
LOCUST...STANFIELD...AND OAKBORO WHERE ADDITIONAL RAINFALL AMOUNTS
OF AN INCH OR MORE WILL BE POSSIBLE. HOWEVER...FLASH FLOODING WILL
REMAIN POSSIBLE ACROSS MUCH OF STANLY COUNTY...EVEN WHERE RAINFALL
AMOUNTS HAVE RECENTLY DECREASED IN ALBEMARLE...NEW LONDON...AND
BADIN WHERE ONE TO THREE INCHES OF RAIN FELL IN LITTLE MORE THAN AN
HOUR.
COUNTY OFFICIALS REPORTED THAT SEVERAL ROADS WERE IMPASSABLE DUE TO
STANDING WATER...INCLUDING AIRPORT ROAD NEAR THE STANLY COUNTY
AIRPORT...SALISBURY AVENUE NEAR HIGHWAY 52...AND NORTH 2ND STREET
NEAR SHANKLE STREET IN ALBEMARLE.
LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
ALBEMARLE...PLYLER...LOCUST...BADIN...OAKBORO...STANFIELD...
RICHFIELD...NEW LONDON...LAKE TILLERY...MORROW MOUNTAIN STATE
PARK...AND FINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
&&
LAT...LON 3549 8030 3545 8011 3541 8004 3536 8001
3528 8005 3519 8002 3514 8007 3517 8011
3519 8011 3519 8013 3517 8013 3517 8015
3515 8017 3516 8023 3521 8025 3517 8035
3519 8051
$$
VINCENT950
WGUS72 KRAH 280136
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT FRI JUN 27 2014
NCC123-280134-
/O.CAN.KRAH.FF.W.0017.000000T0000Z-140628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-
936 PM EDT FRI JUN 27 2014
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE WEAKENED AND MOVED WEST INTO STANLY COUNTY. AS A
RESULT...FLOODING IS NO LONGER EXPECTED TO POSE A THREAT...AND THE
WARNING FOR MONTGOMERY COUNTY HAS BEEN CANCELLED.
LAT...LON 3548 8031 3545 8017 3543 8012 3539 8007
3522 8016 3519 8020 3518 8024 3521 8025
3517 8035 3518 8037 3517 8041 3519 8051
$$
NCC167-280315-
/O.CON.KRAH.FF.W.0017.000000T0000Z-140628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
936 PM EDT FRI JUN 27 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
STANLY COUNTY...
AT 925 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS IN
STANLY COUNTY HAVE WEAKENED AND RAINFALL RATES HAVE DECREASED...
THOUGH LINGERING SHOWER ACTIVITY AND MODERATE RAIN WILL PERSIST
THROUGH 1000 PM. LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE
OVER MUCH OF THE COUNTY THROUGH 1115 PM...ESPECIALLY IN ALBEMARLE...
NEW LONDON...BADIN...PLYLER...LOCUST...STANFIELD...AND OAKBORO WHERE
ONE TO TWO INCHES OF RAIN FELL BETWEEN 8 AND 9 PM THIS EVENING.
COUNTY OFFICIALS REPORTED THAT SEVERAL ROADS REMAIN DANGEROUS OR
IMPASSABLE DUE TO STANDING WATER...INCLUDING SALISBURY AVENUE NEAR
HIGHWAY 52 AND NORTH 2ND STREET NEAR SHANKLE STREET IN ALBEMARLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3548 8031 3545 8017 3543 8012 3539 8007
3522 8016 3519 8020 3518 8024 3521 8025
3517 8035 3518 8037 3517 8041 3519 8051
$$
VINCENT494
WGUS72 KRAH 280250
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT FRI JUN 27 2014
NCC167-280258-
/O.CAN.KRAH.FF.W.0017.000000T0000Z-140628T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
1050 PM EDT FRI JUN 27 2014
...THE FLASH FLOOD WARNING FOR STANLY COUNTY IS CANCELLED...
PRIOR THUNDERSTORM ACTIVITY HAS DISSIPATED...HEAVY RAIN HAS ENDED...
AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT TO LIFE AND
PROPERTY. AS A RESULT...THE FLASH FLOOD WARNING FOR STANLY COUNTY
HAS BEEN CANCELLED.
LAT...LON 3548 8031 3545 8017 3543 8012 3539 8007
3522 8016 3519 8020 3518 8024 3521 8025
3517 8035 3518 8037 3517 8041 3519 8051
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:57 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 27, 7:57 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 757 PM EDT FRI JUN 27 2014 .SYNOPSIS...A WEAK SURFACE BOUNDARY WILL EXTEND WEST-TO-EAST ACROSS THE AREA THROUGH SATURDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE SURFACE BOUNDARY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 200 PM FRIDAY... SCATTERED SHOWERS AND ISOLD TSTMS ARE ONGOING ACROSS OUR CENTRAL AND NORTHERN ZONES ATTM. THE MORE SOUTHERN LINE OF SHOWERS APPEARS TO BE ALONG A MID-LEVEL SHEAR AXIS AND THE MORE NORTHERN CELLS IN ADVANCE OF A SFC FRONT (DRIER AIR NORTH OF THE FRONT) MOVING FROM SOUTHERN VA INTO NC. THESE CELLS WILL GRADUALLY SHIFT SOUTH ALONG THE AFOREMENTIONED FEATURES THROUGH THE REST OF THIS AFTERNOON. MEANWHILE...A WELL DEFINED SURFACE BOUNDARY EXTENDS FROM CENTRAL SC ENE ACROSS THE SOUTHERN NC COASTAL PLAIN...AND IS EXPECTED TO SERVE AS THE PRIMARY FOCUS FOR ADDITIONAL SHOWER/TSTM ACTIVITY LATER THIS AFTERNOON INTO THIS EVENING. ESSENTIALLY THE SCATTERED ACTIVITY ONGOING NOW IS EXPECTED TO BECOME MORE CONCENTRATED ACROSS OUR S/SE ZONES INVOF THE BOUNDARY LATER TODAY. LATEST MESOANALYSIS STILL DEPICTS MODEST MID LEVEL LAPSE RATES...WHILE MID AND UPPER FLOW IS WEAK AND BULK SHEAR IS BELOW 20KT. AT THE SAME TIME...PWAT VALUES RANGE FROM NEARLY 2 INCHES ACROSS OUR S/SE ZONES...TO ABOUT 1.5 INCHES ACROSS OUR NW ZONES. AS SUCH...THE MAIN CONCERNS WITH THE ANY TSTMS LATER TODAY WILL BE HEAVY RAIN AND POSSIBLE POOR DRAINAGE FLOODING. AN ISOLATED STRONG WIND GUST OR TWO CAN'T BE RULED OUT WITH THE MOST INTENSE CELLS. LATER THIS EVENING INTO THE EARLY OVERNIGHT HOURS...THE BEST CHANCE FOR RAIN WILL SHIFT FARTHER TO OUR SOUTH AND EAST AS THE MID LEVEL ENERGY AND THE SFC BOUNDARY CONTINUE TO DRIFT SOUTHWARD. DRIER AIR TO OUR NORTH IN SOUTHERN AND CENTRAL VA WILL MOVE INTO OUR NORTHERN ZONES. AS THIS DRIER AIR MOVES INTO OUR NORTHERN ZONES LATER TONIGHT...CAN'T RULE OUT AN ADDITIONAL ISOLATED SHOWER OR TWO ALONG THE LEADING EDGE OF THIS DRIER AIR LATER OVERNIGHT OR TOWARD DAYBREAK. OTHERWISE...LIGHT NE WINDS SUPPORTIVE OF LOW CLOUDS AND SOME FOG WILL LIKELY OFFSET ANY CLEARING THAT TRIES TO TAKE PLACE. GIVEN THE CONSIDERABLE CLOUDINESS OVERNIGHT...GUIDANCE MAY BE A BIT TOO COOL WITH LOWS TONIGHT...SO INSTEAD PREFER TO KEEP TEMPS IN THE LOWER 70S...EXCEPT FOR OUR FAR NORTHERN ZONES (ALONG THE VA BORDER) WHICH MAY SEE UPPER 60S GIVEN THEIR PROXIMITY TO THE DRIER AIR. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 200 PM FRIDAY... OUR AREA WILL BE BETWEEN SEVERAL FEATURES INCLUDING... -A MID LEVEL TROUGH AND ASSOC SFC LOW JUST OFF THE CAROLINA COAST -HIGH PRESSURE AND DRIER AIR TO OUR NORTH -A SHORT WAVE MOVING NE FROM THE SRN MISS VALLEY SAT MORNING AND REACHING THE OH VALLEY BY NIGHT IN BETWEEN ALL THIS...A SHORT WAVE RIDGE AXIS WILL BUILD OVER CENTRAL NC RESULTING IN VERY WEAK MID LEVEL FLOW AND FORCING OVER OUR AREA. AT THE SFC...NE FLOW WILL RESULT IN SOME LOW CLOUDS TO START THE DAY...WHICH SHOULD LIFT AND MIX OUT WITH HEATING AS THE MORNING PROGRESSES. AS FOR PRECIP CHANCES...THE BEST CHANCE WILL BE ACROSS OUR SOUTHERN AND EASTERN ZONES THROUGH THE MORNING AND INTO THE AFTERNOON...CLOSER TO AFOREMENTIONED LOW AND ITS BOUNDARY AND WHERE THE PWAT IS HIGHER. THEN THE BETTER RAIN CHANCES SHOULD SHIFT TO OUR SOUTHERN AND WESTERN ZONES LATER IN THE AFTERNOON AND AT NIGHT AS THE SHORT WAVE LIFTING FROM THE MISS VALLEY SKIRTS BY TO OUR WEST AND INTERACTS WITH THE PREEXISTING SHEAR AXIS THAT WILL BE EXTENDING FROM THE WESTERN PIEDMONT SE TO THE LOW OFF THE COAST. THE LOCATION WITH THE BEST CHANCE FOR DRY WEATHER WILL BE NORTH AND NORTHEAST OF THE TRIANGLE CLOSER TO THE DRIER AIR. E/NE LOW LEVEL FLOW AND FORECAST LOW LEVEL THICKNESSES (1400-1410M) SUGGEST TEMPS A COUPLE DEGREES BELOW NORMAL...HIGHS IN THE MID-UPR 80S AND LOWS IN THE MID-UPR 60S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 246 PM FRIDAY... UPPER LEVEL RIDGE WILL BUILD OVER THE EAST COAST ON SUNDAY... WITH SURFACE HIGH PRESSURE EXTENDING ACROSS THE AREA FROM THE EASTERN ATLANTIC. MOISTURE WILL REMAIN HIGH ACROSS THE AREA... AND CONTINUE TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS. DIURNAL SHOWER AND THUNDERSTORM ACTIVITY LOOKS LIKELY MONDAY AND TUESDAY WITH CLIMO POPS WARRANTED. INCREASING THICKNESSES WILL BRING ABOVE NORMAL TEMPERATURES... REACHING CLOSE TO THE MID 90S TUESDAY INTO WEDNESDAY. RIDGE WILL SHIFT EASTWARD AHEAD OF AN APPROACHING TROUGH ON WEDNESDAY. AT THIS POINT... COLD FRONT LOOKS TO ENTER THE REGION THURSDAY. TROUGHING REMAINS ACROSS THE EAST AT THE END OF THE PERIOD... WITH HIGH PRESSURE BUILDING IN TO THE MIDWEST... WHICH WILL BRING TEMPS BACK TO NEAR NORMAL. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 755 PM FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOSTLY SHIFTED TO THE SOUTHERN AND WESTERN PORTIONS OF THE FORECAST AREA THIS EVENING. ACTIVITY SHOULD CONTINUE TO DIMINISH IN COVERAGE DURING THE NEXT FEW HOURS...BUT ISOLATED SHOWERS COULD PERSIST OVERNIGHT GIVEN THE VERY MOIST AIR MASS IN PLACE. LOW LEVEL FLOW WILL BE MOSTLY EASTERLY TO NORTHEASTERLY OVERNIGHT AS A SURFACE FRONT SINKS INTO SC...WHICH WILL PROMOTE THE DEVELOPMENT OF LOW STRATUS AFTER MIDNIGHT. THESE CLOUDS ARE EXPECTED TO LIFT TO VFR BY THE MID TO LATE MORNING HOURS ON SATURDAY. THEN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON...WITH THE BEST COVERAGE ACROSS THE SOUTH AND WEST GIVEN THE PROXIMITY TO THE WEAKENING FRONT AND AN APPROACHING UPPER LEVEL DISTURBANCE. OUTLOOK...CHANCES FOR SHOWERS AND STORMS WILL DECREASE SOME BY THE SECOND HALF OF WEEKEND AND INTO THE EARLY NEXT WEEK...BECOMING MORE DIURNAL IN NATURE...WITH LESS OVERALL COVERAGE. ALSO IN A CONTINUED MOIST AIRMASS...LOW STRAUS/FOG WILL BE POSSIBLE DURING THE OVERNIGHT/EARLY MORNING HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...NP SHORT TERM...NP LONG TERM...SEC AVIATION...KRD
Hazardous weather outlook, Jun 27, 6:00 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 600 AM EDT FRI JUN 27 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 600 AM EDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS MAY RESULT IN HEAVY RAIN AND LOCALIZED FLOODING...PARTICULARLY WHEN COVERAGE WILL BE GREATEST THIS AFTERNOON AND EVENING. IN ADDITION...A FEW STORMS MAY PRODUCE STRONG TO MARGINALLY SEVERE DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BECOME SCATTERED TO NUMEROUS AGAIN SATURDAY THROUGH SATURDAY EVENING...WITH A CONTINUED THREAT OF HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 27, 4:34 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT FRI JUN 27 2014
NCZ083-084-272115-
RICHMOND-ANSON-
434 PM EDT FRI JUN 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RICHMOND AND
SOUTHEASTERN ANSON COUNTIES UNTIL 515 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF WADESBORO...MOVING EAST AT 10
MPH.
TORRENTIAL RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...ELLERBE...DOBBINS HEIGHTS...LILESVILLE...
MORVEN...DIGGS...EAST ROCKINGHAM...BLEWETT FALLS LAKE AND SANDHILLS
GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3481 7995 3492 8004 3497 8004 3502 8001
3506 7996 3514 7959 3489 7958 3485 7963
3484 7962 3482 7962 3483 7963 3480 7969
TIME...MOT...LOC 2033Z 271DEG 9KT 3496 7995
VINCENTSpecial weather statement, Jun 27, 4:47 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT FRI JUN 27 2014
NCZ088-272115-
CUMBERLAND-
447 PM EDT FRI JUN 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
CUMBERLAND COUNTY UNTIL 515 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FAYETTEVILLE...MOVING EAST
AT 10 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. THE
FAYETTEVILLE REGIONAL AIRPORT RECENTLY REPORTED A 43 MPH WIND GUST
WITH THIS STORM AT 436 PM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK...
VANDER AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
VERY HEAVY RAIN CAN BE EXPECTED DUE TO THE SLOW MOVEMENT OF THIS
STORM. PROLONGED HEAVY RAIN WILL RESULT IN PONDING OF WATER ON
ROADWAYS...STANDING WATER IN LOW LYING AREAS...AND MINOR FLOODING OF
CREEKS AND STREAMS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3497 7896 3504 7892 3506 7866 3501 7864
3499 7864 3495 7860 3485 7865 3485 7888
TIME...MOT...LOC 2045Z 288DEG 9KT 3498 7882
VINCENTLocal storm report, Jun 27, 4:49 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST FAYETTEVILLE REGIONAL A 34.99N 78.88W
06/27/2014 M43 MPH CUMBERLAND NC ASOS
THE KFAY ASOS REPORTED A PEAK WIND GUST OF 37 KNOTS AT
436 PM EDT.
&&
EVENT NUMBER RAH1401562
VINCENTSpecial weather statement, Jun 27, 4:59 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT FRI JUN 27 2014
NCZ083-272145-
ANSON-
459 PM EDT FRI JUN 27 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ANSON COUNTY UNTIL
545 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF WADESBORO...MOVING SOUTHEAST AT
10 MPH.
TORRENTIAL RAIN AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...POLKTON...LILESVILLE...MORVEN...PEACHLAND...MCFARLAN...
WHITE STORE AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
VERY HEAVY RAIN CAN BE EXPECTED DUE TO THE SLOW MOVEMENT OF THIS
STORM. PROLONGED HEAVY RAIN WILL RESULT IN PONDING OF WATER ON
ROADWAYS...STANDING WATER IN LOW LYING AREAS...AND MINOR FLOODING OF
CREEKS AND STREAMS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3506 8029 3503 8017 3502 8006 3507 7994
3496 7987 3490 7985 3486 7988 3486 7990
3483 7991 3481 7993 3481 8030 3482 8032
TIME...MOT...LOC 2058Z 315DEG 7KT 3493 8020
VINCENTSpecial weather statement, Jun 27, 5:10 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT FRI JUN 27 2014
NCZ084-085-272200-
RICHMOND-SCOTLAND-
510 PM EDT FRI JUN 27 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PORTIONS OF RICHMOND
AND SCOTLAND COUNTIES THROUGH 600 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER HAMLET...OR NEAR ROCKINGHAM...MOVING
SOUTHEAST AT 5 MPH.
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS AS THEY MOVE SOUTH TOWARD THE SOUTH CAROLINA BORDER
AND SOUTHEAST TOWARD LAURINBURG.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...HAMLET...MAXTON...DOBBINS HEIGHTS...
GIBSON...EAST LAURINBURG...LAUREL HILL...DIGGS AND EAST ROCKINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS
STORM.
TORRENTIAL RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...
STANDING WATER IN LOW LYING AREAS...AND MINOR FLOODING OF CREEKS AND
STREAMS. TORRENTIAL RAINFALL COULD LEAD TO FLASH FLOODING...
PRIMARILY IN URBAN AND OTHER FLOOD PRONE LOCATIONS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3480 7967 3481 7992 3486 7990 3490 7985
3492 7985 3495 7987 3497 7987 3497 7958
3485 7934 3476 7934 3463 7946
TIME...MOT...LOC 2105Z 303DEG 3KT 3487 7971
VINCENTSpecial weather statement, Jun 27, 7:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT FRI JUN 27 2014
NCZ073-074-280030-
MONTGOMERY-STANLY-
734 PM EDT FRI JUN 27 2014
...SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF MONTGOMERY AND
STANLY COUNTIES UNTIL 830 PM EDT...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS IN NORTHERN STANLY AND MONTGOMERY
COUNTIES...MOVING TOWARD THE SOUTH AT 5 TO 15 MPH.
TORRENTIAL RAIN...MINOR FLOODING...AND WIND GUSTS UP TO 45 MPH WILL
BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...BISCOE...PLYLER...LOCUST...NORWOOD...
BADIN...OAKBORO AND STANFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
VERY HEAVY RAIN CAN BE EXPECTED DUE TO THE SLOW MOVEMENT OF THESE
STORMS. PROLONGED HEAVY RAIN WILL RESULT IN PONDING OF WATER ON
ROADWAYS...STANDING WATER IN LOW LYING AREAS...AND MINOR FLOODING OF
CREEKS AND STREAMS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING. IF HEAVY RAIN PERSISTS FOR AN HOUR OR
LONGER...A FLASH FLOOD WARNING MAY BE NEEDED.
&&
LAT...LON 3550 8029 3551 7977 3527 7971 3522 7966
3517 7964 3518 7986 3516 7989 3516 7999
3514 8002 3514 8008 3519 8011 3516 8017
3516 8023 3521 8025 3517 8032 3520 8050
TIME...MOT...LOC 2331Z 353DEG 5KT 3542 8020
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:01 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 119 min |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.